Alert archive / Florida / Severe Thunderstorm Warnings in 1996
Severe Thunderstorm Warning 66, NWS Melbourne, FL
NWS Melbourne, FL issued this severe thunderstorm warning at Jun 8, 1996, 3:04 PM EDT for Osceola County, Florida. It was in force for 56 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jun 8, 1996, 3:04 PM EDT (19:04 UTC)
- Expired
- Jun 8, 1996, 4:00 PM EDT
- In force
- 56 min
- Issued by
- NWS Melbourne, FL
- Area
- Whole counties
County Osceola County, FL
The radar
The Melbourne radar (KMLB), 49 km from the middle of the area, began a volume at 19:07 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Tampa Bay, FL (KTBW), launched 12:00Z, 7.1 hours before the alert went out and 129 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 49 J/kg
- Mixed-layer CIN
- -206 J/kg
- Mixed-layer LCL
- 1449 m above ground
- 0-6 km bulk shear
- 16 kt
- 0-1 km storm-relative helicity
- 25 m²/s²
- 0-3 km storm-relative helicity
- 42 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 TTAA00 KMLB 081904 SVRMLB FLC097-082000- BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE MELBOURNE FL 304 PM EDT SAT JUN 8 1996 THE NATIONAL WEATHER SERVICE IN MELBOURNE HAS ISSUED A SEVERE THUNDERSTORM WARNING EFFECTIVE UNTIL 400 PM EDT FOR PEOPLE IN THE FOLLOWING LOCATION... IN CENTRAL FLORIDA ...OSCEOLA COUNTY AT 300 PM...DOPPLER RADAR SHOWED A LINE OF SEVERE THUNDERSTORMS ENTERING OSCEOLA COUNTY FROM LAKE KISSIMME SOUTH. THESE STORMS WILL AFFECT STATE ROUTE 60 FROM LAKE KISSIMMEE TO YEEHAW JUNCTION AND WILL THEN MOVE TO ACROSS THE FLORIDA TURNPIKE FROM KENANSVILLE TO NEAR HOLOPAW THROUGH 400 PM. THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH YOU SHOULD PREPARE FOR DAMAGING WIND IN EXCESS OF 58 MPH...LARGE HAIL...AND DEADLY LIGHTNING. PEOPLE OUTSIDE OR IN MOBILE HOMES SHOULD MOVE INSIDE A STRONG BUILDING AND STAY AWAY FROM WINDOWS. CRISTALDI
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Melbourne, FL wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 8, 2:52 PM EDT, 12 minutes earlier.
Area forecast discussion, Jun 8, 2:52 PM EDT, 12 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MELBOURNE FL 248 PM EDT SAT JUN 8 1996 WATCH JUST ISSUED...WILL BE BRIEF WITH ONGOING SVR. C-BRZ COLLISION SEEMS IMMINENT OVER SRN HALF CWA WITH STRONG STORMS ON EACH BDRY ALREADY...WILL LIKELY SE MORE SVR. NUMEROUS LEFTOVER BDRYS LIKELY TO BE ARND THRU THIS EVENING. TOMORROW SHAPING UP SIMILAR WITH APPROACHING LOW LEVEL TROF AND EVER-INCREASING MSTR. PGRAD LOOKS SIMILAR TO TODAY THRU H48. WIL LKLY HAVE BOTH COASTS C-BRZ...WITH COLLISION PSBL OVR INTRR. SELS 98O PUTS US IN SLIGHT RISK SO MORE SVR STORMS PSBL TOMORROW. CRISTALDI
In the hours before
Special weather statement, Jun 8, 10:51 AM EDT, 4 hours 13 minutes before
FLZ041-044>047-053-054-058-059-064-501-081630- EAST CENTRAL FLORIDA THUNDERSTORM OUTLOOK NATIONAL WEATHER SERVICE MELBOURNE FL 1045 AM EDT SAT JUN 8 1996 ...SLIGHT RISK OF SEVERE THUNDERSTORMS OVER EAST CENTRAL FLORIDA... ...NUMEROUS SHOWERS AND THUNDERSTORMS TO OCCUR THIS AFTERNOON... DEEP SOUTHERLY FLOW HAS RETURNED PLENTIFUL MOISTURE TO THE FLORIDA PENINSULA. DAYTIME HEATING WILL ALLOW A STRONG SEA BREEZE TO DEVELOP AND PUSH SLOWLY INLAND. SCATTERED THUNDERSTORMS WILL FORM ALONG THE SEA BREEZE AS IT MOVES WEST THROUGH THE COASTAL COUNTIES DURING THE LATE MORNING AND EARLY AFTERNOON. DURING MID AFTERNOON...ADDITIONAL STORMS WILL FORM AND BECOME NUMEROUS ACROSS THE INTERIOR. BY LATE AFTERNOON...THUNDERSTORMS WILL BE COMMON ACROSS THE COASTAL COUNTIES AGAIN...AND WILL LAST INTO THE EVENING. RELATIVELY COLD TEMPERATURES IN THE MID TO UPPER LEVELS OF THE ATMOSPHERE WILL ALLOW SOME STORMS TO BECOME STRONG TO SEVERE... POSSIBLY PRODUCING HAIL AND WIND GUSTS TO 50 MPH OR HIGHER. HEAVY RAINS ARE ALSO LIKELY AND MAY LEAD TO TEMPORARILY FLOODING OF POOR DRAINAGE AREAS SUCH AS LOW LYING STREETS...PARKING LOTS...SMALL STREAMS...AND CULVERTS. FLORIDA'S NUMBER ONE WEATHER THREAT... FREQUENT AND DEADLY CLOUD TO GROUND LIGHTNING WILL POSE A SIGNIFICANT THREAT TO SAFETY. LIGHTNING FROM STORMS YESTERDAY AFTERNOON KILLED A PERSON NEAR ST. PETERSBURG...SO RESIDENTS SHOULD BE ON THE LOOKOUT FOR STORMS TODAY...AND MOVE INDOORS AT ONCE SHOULD ONE APPROACH. MARINE OUTLOOK...SHOWERS ISOLATED THUNDERSTORMS FROM NEAR THE MARTIN AND ST LUCIE COUNTY COAST TO BETWEEN 25 AND 75 MILES OFFSHORE CAPE CANAVERAL WILL CONTINUE. MORE STORMS WILL DEVELOP JUST INLAND DURING THE LATE MORNING...PERHAPS NEAR THE INTRACOASTAL WATERWAY...AND MOVE SLOWLY WEST. ADDITIONAL STORMS WILL FORM BY MID AND LATE AFTERNOON OVER THE COASTAL AND INLAND COUNTIES...AND THESE STORMS MAY MOVE EAST TO THE NEAR SHORE COASTAL WATERS AND PERSIST INTO THE EVENINGx. ALL MARINE INTERESTS SHOULD PLAN ACCORDINGLY AND LISTEN TO SHORT TERM FORECASTS THROUGHOUT THE AFTERNOON. CRISTALDI
Special weather statement, Jun 8, 2:59 PM EDT, 5 minutes before
FLZ041-044>047-053-054-058-059-064-501-082030- EAST CENTRAL FLORIDA THUNDERSTORM OUTLOOK NATIONAL WEATHER SERVICE MELBOURNE FL 300 PM EDT SAT JUN 8 1996 ...SEVERE THUNDERSTORM WATCH FOR ALL OF EAST CENTRAL FLORIDA UNTIL 900 PM... NUMEROUS STRONG TO SEVERE THUNDERSTORMS HAVE DEVELOPED ALONG BOTH THE EAST AND WEST COAST SEA BREEZES. THESE BOUNDARIES ARE EXPECTED TO COLLIDE OVER THE INTERIOR COUNTIES FROM LAKE OKEECHOBEE NORTH TO METRO ORLANDO AND THE OCALA NATIONAL FOREST. MORE STRONG TO SEVERE THUNDERSTORMS WILL FORM WHEN THIS OCCURS. SEVERE STORMS MAY PRODUCE WIND GUSTS IN EXCESS OF 55 MPH...LARGE DAMAGING HAIL AND TORRENTIAL RAINS. DEADLY CLOUD TO GROUND LIGHTNING IS POSSIBLE WITH ANY THUNDERSTORM. HEAD INDOORS AT ONCE AT THE FIRST SIGN OF THUNDERSTORMS. SKYWARN SPOTTER ACTIVATION IS REQUESTED FOR ALL OF EAST CENTRAL FLORIDA AT THIS TIME. PLEASE RELAY ANY REPORTS OF HAIL OR HIGH WINDS TO THE NATIONAL WEATHER SERVICE OFFICE IN MELBOURNE. CRISTALDI
The office that day
Everything else NWS Melbourne, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 8, 2:28 PM EDT | Severe Thunderstorm Warning | MLB | Brevard | 62 min |
| Jun 8, 3:11 PM EDT | Tornado Warning | MLB | Brevard | 34 min |
| Jun 8, 3:47 PM EDT | Severe Thunderstorm Warning | MLB | Brevard, Indian River | 58 min |
Nearby
Severe Thunderstorm Warnings in Florida, 1996Every severe thunderstorm warning in 1996
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.